Alert archive / Maine / Wind Chill Warnings in 2007

Wind Chill Warning 5, NWS Gray, ME

March 8, 2007Coos County, New Hampshire; Franklin County, Oxford County, Somerset County, Maine

NWS Gray, ME issued this wind chill warning at Mar 8, 2007, 3:46 PM EST for Coos County, New Hampshire; Franklin County, Oxford County, Somerset County, Maine. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Mar 8, 2007, 3:46 PM EST (20:46 UTC)
Expired
Mar 8, 2007, 10:12 PM EST
In force
6 hr
Issued by
NWS Gray, ME

Counties Franklin County, ME, Oxford County, ME, Somerset County, ME, Coos County, NH

The radar

The Portland,ME radar (KGYX), 118 km from the middle of the area, began a volume at 20:50 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Gray, ME (KGYX), launched 12:00Z, 8.8 hours before the alert went out and 118 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Gray, ME at 12:00Z on 2007-03-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Gray, ME at 12:00Z on 2007-03-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 57 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1109 m above ground
0-6 km bulk shear
64 kt
0-1 km storm-relative helicity
57 m²/s²
0-3 km storm-relative helicity
81 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS41 KGYX 082046
WSWGYX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAY ME
346 PM EST THU MAR 8 2007

...BITTERLY COLD WIND CHILLS CAN BE EXPECTED TONIGHT...

.THE COMBINATION OF WIND AND COLD TEMPERATURES WILL CREATE
BITTERLY COLD WIND CHILL VALUES OF 30 TO 45 BELOW ZERO IN THE
MOUNTAINS AND 20 BELOW TO 29 BELOW ZERO ACROSS THE FOOTHILLS OF
WESTERN MAINE AND NORTHERN NEW HAMPSHIRE THIS EVENING.

REMEMBER TO DRESS WARMLY FOR THE EXTREME COLD.

MEZ007>009-NHZ001-002-090500-
/O.UPG.KGYX.WC.Y.0011.000000T0000Z-070308T2300Z/
/O.NEW.KGYX.WC.W.0005.070308T2046Z-070309T0500Z/
NORTHERN OXFORD-NORTHERN FRANKLIN-CENTRAL SOMERSET-NORTHERN COOS-
SOUTHERN COOS-
INCLUDING THE CITIES OF...ANDOVER...BYRON...MIDDLE DAM...
ROXBURY...SOUTH ARM...UPTON...WILSONS MILLS...AVON...
CARRABASSETT VALLEY...COBURN GORE...DALLAS...DAVIS...EUSTIS...
KINGFIELD...BINGHAM
346 PM EST THU MAR 8 2007

...WIND CHILL WARNING IN EFFECT UNTIL MIDNIGHT EST TONIGHT...

THE NATIONAL WEATHER SERVICE IN GRAY HAS ISSUED A WIND CHILL
WARNING...WHICH IS IN EFFECT UNTIL MIDNIGHT EST TONIGHT. THE WIND
CHILL ADVISORY IS NO LONGER IN EFFECT. 

WIND CHILL VALUES OF 30 TO 45 BELOW ZERO CAN BE EXPECTED THIS EVENING
ACROSS THE MOUNTAINS OF WESTERN MAINE AND NORTHERN NEW HAMPSHIRE.

A WIND CHILL WARNING MEANS THE COMBINATION OF VERY COLD AIR AND
STRONG WINDS WILL CREATE DANGEROUSLY LOW WIND CHILL VALUES. THIS
WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA OR DEATH IF
PRECAUTIONS ARE NOT TAKEN.

PLEASE STAY TUNED TO NOAA WEATHER RADIO...YOUR LOCAL MEDIA...OR
GO TO WWW.WEATHER.GOV/GRAY FOR FURTHER UPDATES ON THIS WEATHER
SITUATION. 

$$

MEZ012>014-NHZ003-004-090500-
/O.EXT.KGYX.WC.Y.0011.000000T0000Z-070309T0500Z/
SOUTHERN OXFORD-SOUTHERN FRANKLIN-SOUTHERN SOMERSET-
NORTHERN GRAFTON-NORTHERN CARROLL-
INCLUDING THE CITIES OF...RUMFORD...NORWAY...SOUTH PARIS...
MEXICO...FRYEBURG...OXFORD...FARMINGTON...WILTON...SKOWHEGAN...
PITTSFIELD...MADISON...FAIRFIELD...LITTLETON...NORTH CONWAY...
CONWAY
346 PM EST THU MAR 8 2007

...WIND CHILL ADVISORY NOW IN EFFECT UNTIL MIDNIGHT EST TONIGHT...

THE WIND CHILL ADVISORY IS NOW IN EFFECT UNTIL MIDNIGHT EST
TONIGHT. 

WIND CHILL VALUES OF 20 TO 29 BELOW ZERO CAN BE EXPECTED THIS
EVENING ACROSS THE FOOTHILLS OF WESTERN MAINE AND NORTHERN NEW
HAMPSHIRE.

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS
WILL COMBINE TO GENERATE BITTER COLD WIND CHILLS. THIS CAN RESULT
IN FROSTBITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN.
IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND
GLOVES.

PLEASE STAY TUNED TO NOAA WEATHER RADIO...YOUR LOCAL MEDIA...OR
GO TO WWW.WEATHER.GOV/GRAY FOR FURTHER UPDATES ON THIS WEATHER
SITUATION. 

$$
1 follow-up statement
000 
WWUS41 KGYX 090312
WSWGYX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAY ME
1012 PM EST THU MAR 8 2007


MEZ007>009-NHZ001-002-090415-
/O.CAN.KGYX.WC.W.0005.000000T0000Z-070309T0500Z/
NORTHERN OXFORD-NORTHERN FRANKLIN-CENTRAL SOMERSET-NORTHERN COOS-
SOUTHERN COOS-
INCLUDING THE CITIES OF...ANDOVER...BYRON...MIDDLE DAM...
ROXBURY...SOUTH ARM...UPTON...WILSONS MILLS...AVON...
CARRABASSETT VALLEY...COBURN GORE...DALLAS...DAVIS...EUSTIS...
KINGFIELD...BINGHAM
1012 PM EST THU MAR 8 2007

...WIND CHILL WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GRAY HAS CANCELLED THE WIND CHILL
WARNING. 

WINDS HAVE SUBSIDED TO LESS THAN 10 MPH ACROSS ALL BUT THE HIGHEST
TERRAIN. HOWEVER...AIR TEMPERATURES WILL CONTINUE TO FALL
OVERNIGHT...REACHING TO NEAR OR LESS THAN 20 BELOW IN MAY
LOCATIONS...WITH A FEW SPOTS DROPPING TO 30 BELOW.

$$

MEZ012>014-NHZ003-004-090415-
/O.CAN.KGYX.WC.Y.0011.000000T0000Z-070309T0500Z/
SOUTHERN OXFORD-SOUTHERN FRANKLIN-SOUTHERN SOMERSET-
NORTHERN GRAFTON-NORTHERN CARROLL-
INCLUDING THE CITIES OF...RUMFORD...NORWAY...SOUTH PARIS...
MEXICO...FRYEBURG...OXFORD...FARMINGTON...WILTON...SKOWHEGAN...
PITTSFIELD...MADISON...FAIRFIELD...LITTLETON...NORTH CONWAY...
CONWAY
1012 PM EST THU MAR 8 2007

...WIND CHILL ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GRAY HAS CANCELLED THE WIND CHILL
ADVISORY. 

WINDS HAVE SUBSIDED TO 10 MPH OR LESS THIS EVENING...AND WIND CHILL
VALUES WILL NOT DIFFER THAT MUCH FROM ACTUAL TEMPERATURE READINGS
FOR THE REST OF TONIGHT. HOWEVER...THE TEMPERATURE WILL FALL TO
BETWEEN 10 AND 20 BELOW AT MANY LOCATIONS OVERNIGHT.

$$

What forecasters said that day

The local office's own words before this wind chill warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Gray, ME wrote its last area forecast discussion before this wind chill warning went out at Mar 8, 3:05 PM EST, 41 minutes earlier.

Area forecast discussion, Mar 8, 3:05 PM EST, 41 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAY ME
305 PM EST THU MAR 8 2007

.SHORT TERM /TONIGHT THROUGH FRIDAY/...
BITTER COLD TEMPERATURES FORECAST FOR TONIGHT THAT WILL ALSO BE
COMBINED WITH BREEEZY CONDITIONS. BY LATER TONIGHT THE WINDS WILL
BECOME CALM...THIS COMBINED WITH CLEAR SKIES WILL ALLOW
RADIATIONAL COOLING AND SOME TEMPS IN THE MOUNTAINS AND FOOTHILLS
TO FALL TO 20 TO 30 BELOW ZERO BY MORNING.

WILL ISSUE WIND CHILL WARNINGS FOR THE MOUNTAINS AND WIND CHILL
ADVISORIES FOR THE FOOTHILLS UNTIL MIDNIGHT...BECAUSE AS STATED
AFTER MIDNIGHT WINDS DROP BELOW 10 MPH AND EVENTUALLY BECOME CALM
AS THE CENTER OF THE ARCTIC HIGH SETTLES OVER THE AREA.

HIGH PRES BEGINS MOVING OFF THE COAST FRIDAY AFTERNOON AND A
RETURN SOUTHWEST FLOW WILL DEVELOP WITH TEMPERATURES MODERATING.
SOME WARM AIR ADVECTION MID/HI CLDS WILL BE NOTED FRI AFTERNOON
FROM WEST TO EAST. MAV TEMPS LOOK OK FOR TONIGHT AND FRI.
&&

.LONG TERM /FRIDAY NIGHT THROUGH THURSDAY/...

&&

.AVIATION...
VISUAL FLIGHT RULS CONDITIONS THROUGH FRIDAY.

&&

.MARINE...
STRONG GUSTY WINDS WILL CONITNUE THROUGH THE EVENING SO WILL
CONTINUE THE GALE WARNING UNTIL LATE THIS EVENING. WINDS WILL
DIMINISH AND BECOME LIGHT AFTER MIDNIGHT AS HIGH PES SETTLES OVER
THE AREA.

&&

.GYX WATCHES/WARNINGS/ADVISORIES...
ME...WIND CHILL WARNING UNTIL MIDNIGHT EST FRIDAY FOR MEZ007>009.

     WIND CHILL ADVISORY UNTIL MIDNIGHT EST TONIGHT FOR MEZ012>014.

NH...WIND CHILL WARNING UNTIL MIDNIGHT EST FRIDAY FOR NHZ001-002.

     WIND CHILL ADVISORY UNTIL MIDNIGHT EST TONIGHT FOR NHZ003-004.

MARINE...GALE WARNING UNTIL 11 PM EST THIS EVENING FOR ANZ150.

&&
Hazardous weather outlook, Mar 8, 3:06 AM EST, 12 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GRAY ME
306 AM EST THU MAR 8 2007

ANZ150-MEZ007>009-012>014-018>028-NHZ001>010-013-014-090815-
STONINGTON ME TO MERRIMACK RIVER MA OUT TO 25 NM-NORTHERN OXFORD-
NORTHERN FRANKLIN-CENTRAL SOMERSET-SOUTHERN OXFORD-
SOUTHERN FRANKLIN-SOUTHERN SOMERSET-INTERIOR YORK-
INTERIOR CUMBERLAND-ANDROSCOGGIN-KENNEBEC-INTERIOR WALDO-
COASTAL YORK-COASTAL CUMBERLAND-SAGADAHOC-LINCOLN-KNOX-
COASTAL WALDO-NORTHERN COOS-SOUTHERN COOS-NORTHERN GRAFTON-
NORTHERN CARROLL-SOUTHERN GRAFTON-SOUTHERN CARROLL-SULLIVAN-
MERRIMACK-BELKNAP-STRAFFORD-INTERIOR ROCKINGHAM-
COASTAL ROCKINGHAM-
306 AM EST THU MAR 8 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MAINE...CENTRAL NEW
HAMPSHIRE...NORTHERN NEW HAMPSHIRE...SOUTHEASTERN NEW HAMPSHIRE
AND THE COASTAL WATERS FROM STONINGTON ME TO THE MERRIMACK RIVER
MA.

.DAY ONE...TODAY AND TONIGHT
AN ARCTIC COLD FRONT WILL DROP SOUTH TODAY AND REINFORCE THE COLD
AIR PRESENTLY FOUND ACROSS THE AREA. GUSTY NORTHWEST WINDS WILL
PRODUCE WIND CHILLS OF 15 TO 25 BELOW ZERO ACROSS THE MOUNTAINS
AND FOOTHILLS...AND FROM ZERO TO 15 BELOW ELSEWHERE. WIND CHILLS
WILL EASE THIS EVENING AS WINDS BECOME LIGHT. HOWEVER...THE CLEAR
SKIES AND LIGHT WINDS WILL ALLOW AIR TEMPERATURES TO NOSE DIVE
OVERNIGHT. OVERNIGHT READINGS WILL RANGE FROM 15 TO 30 BELOW
ACROSS THE MOUNTAINS...TO BETWEEN ZERO TO 15 BELOW CLOSER TO THE
COAST.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

Nearby

Wind Chill Warnings in Maine, 2007Wind Chill Warnings in New Hampshire, 2007Every wind chill warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.